Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 1, NWS El Paso, TX

January 11, 20134 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Jan 11, 2013, 4:52 AM MST for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jan 11, 2013, 6:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2013, 4:52 AM MST (11:52 UTC)
In effect from
Jan 11, 2013, 6:00 AM MST
Expired
Jan 11, 2013, 3:00 PM MST
In force
9 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2013-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2013-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2279 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WWUS74 KEPZ 111152
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
452 AM MST FRI JAN 11 2013

...WINTER STORM WILL BRING HIGH WINDS TO PORTIONS OF SOUTHERN NEW
MEXICO AND WESTERN TEXAS TODAY...

.A DEEP UPPER LEVEL TROUGH WITH A COLD FRONT WILL MOVE INTO THE
SOUTHWESTERN UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS TO
THE NORTHEAST. THIS WEATHER SITUATION WILL BRING VERY WINDY
CONDITIONS TO PORTIONS OF SOUTHERN NEW MEXICO AND WESTERN TEXAS 
TODAY WITH WESTERLY WINDS HAVING SUSTAINED SPEEDS AROUND 30 TO 40
MPH WITH GUSTS EXCEEDING 70 MPH OVER A FEW LOCATIONS...ESPECIALLY
ALONG EASTERN MOUNTAIN SLOPES.

NMZ415-416-112200-
/O.CON.KEPZ.HW.W.0001.000000T0000Z-130112T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
452 AM MST FRI JAN 11 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* WINDS: SUSTAINED SPEEDS 35 TO 45 MPH WITH GUSTS EXCEEDING 70 
  MPH...ESPECIALLY ALONG THE EASTERN FACING SLOPES. 

* TIMING: STRONG WINDS WILL OCCUR DURING THE MORNING INTO THE
  EARLY AFTERNOON BEFORE DECREASING LATE THIS AFTERNOON AND EARLY
  THIS EVENING.

* IMPACT: POTENTIAL DAMAGE TO TREES AND POWER LINES. SOME BUILDING
  DAMAGE MAY OCCUR...ESPECIALLY TO ROOFS AND WINDOWS. DRIVING WILL
  BE DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO SEVERE TURBULENCE
  FOR AIRCRAFT BELOW 6000 FEET AGL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ407-411-413-417-TXZ418>421-112200-
/O.NEW.KEPZ.WI.Y.0001.130111T1300Z-130111T2200Z/
SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT
452 AM MST FRI JAN 11 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 


* WIND: SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 45 MPH LOWER
  ELEVATIONS AND GUSTS TO 60 MPH ALONG EASTERN MOUNTAIN SLOPES.

* TIMING:WINDS INCREASING THIS MORNING AND REMAINING STRONG INTO
  THE EARLY AFTERNOON BEFORE DECREASING IN THE LATE AFTERNOON AND
  EARLY EVENING.

* IMPACT: POTENTIAL DAMAGE TO TREES AND POWER LINES. DRIVING WILL
  BE DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO AREAS OF SEVERE
  TURBULENCE FOR AIRCRAFT BELOW 6000 FEET AGL.

* VISIBILITY: BLOWING DUST WILL BRIEFLY REDUCE VISIBILITIES TO
  LESS THAN A MILE OVER ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
1 follow-up statement
348 
WWUS74 KEPZ 112203
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
303 PM MST FRI JAN 11 2013

...STRONG WINDS COMING DOWN SLOWLY...

.THE SYSTEM THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO
THE EAST. WINDS WILL OCCASIONALLY BE GUSTY THIS EVENING BUT SHOULD
REMAIN BELOW ADVISORY AND WARNING LEVELS.


NMZ415-416-112315-
/O.CAN.KEPZ.HW.W.0001.000000T0000Z-130112T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
303 PM MST FRI JAN 11 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE HIGH WIND WARNING. 

OCCASIONALLY STRONG GUSTY WINDS WILL CONTINUE THIS
EVENING...ESPECIALLY ON THE EAST SIDES OF MOUNTAINS. THE SYSTEM
THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO THE EAST SO
THE HIGH WIND WARNING HAS BEEN CANCELLED WILL BE ALLOWED TO
EXPIRE.

$$

NMZ407-411-413-417-TXZ418>421-112315-
/O.EXP.KEPZ.WI.Y.0001.000000T0000Z-130111T2200Z/
SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT
303 PM MST FRI JAN 11 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. 

OCCASIONALLY STRONG GUSTY WINDS WILL CONTINUE THIS
EVENING...ESPECIALLY ON THE EAST SIDES OF MOUNTAINS. THE SYSTEM
THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO THE EAST SO
THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:37 AM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 11, 3:37 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
337 AM MST FRI JAN 11 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS
TODAY WHILE A DEEP UPPER LEVEL TROUGH ENTERS THE SOUTHWESTERN
UNITED STATES. THIS WEATHER PATTERN WILL PRODUCE WINDY CONDITIONS
TODAY FOLLOWED BY VERY COLD WEATHER WITH BELOW NORMAL
TEMPERATURES THIS WEEKEND INTO EARLY NEXT WEEK. THERE WILL ALSO BE
A FEW SNOW SHOWERS OVER THE MOUNTAINS DURING THE NEXT SEVERAL DAYS
BUT OTHERWISE MOSTLY DRY WEATHER IS EXPECTED.

&&

.DISCUSSION...
COMPLEX SITUATION PRESENTLY EVOLVING OVER THE SOUTHWESTERN UNITED
STATES WITH WEATHER PATTERN LOOKING BLEAK FOR THOSE WHO PREFER
WARMER CONDITIONS. DEEP UPPER LOW LOCATED OVER UTAH EARLY THIS
MORNING RESULTING IN LEE CYCLOGENESIS OVER EASTERN COLORADO WHILE
ATTENDANT STRONG COLD FRONT APPROACHES WESTERN NEW MEXICO. WHILE
MEAN UPPER TROUGH AXIS WILL LAG TO THE WEST THROUGH ARIZONA INTO
SATURDAY THE COLD FRONT AND AN EMBEDDED WAVE ALOFT WILL MOVE
EASTWARD ACROSS THE CWA THIS MORNING BEFORE EXITING TO THE EAST OF
THE ROCKIES BY EARLY AFTERNOON. LOW AND MID LEVEL GRADIENTS WILL
BE STRONG WITH 700 MB WINDS 50 TO 60 KT ACROSS SOUTHERN PORTIONS
OF THE CWA WHILE MID LEVEL INVERSION EXTENDS ACROSS THE REGION.
THUS WILL ISSUE WIND ADVISORY FOR MOST SOUTHERN ZONES AS EXPECT
STRONGER FLOW HERE PLUS DOWNSLOPE AFFECTS ALONG THE
MOUNTAINS...ESPECIALLY THE ORGAN'S AND THE FRANKLIN'S. STRONGEST
FLOW WILL OCCUR OVER AND ALONG EAST SLOPES OF THE SACS WHERE WIND
WARNING IS IN EFFECT. FORCING ALONG FRONT AND AHEAD OF UPPER WAVE
WILL PRODUCE DEEP UPWARD MOTION BUT PRECIPITATION WILL BE MOSTLY
ISOLATED WITH LIGHT AMOUNTS AS AIR MASS REMAINS DRY DUE TO
CONTINENTAL TRAJECTORIES. COLD ADVECTION/SUBSIDENCE BEHIND THE
FRONT SHOULD ALSO CAUSE WINDS SPEEDS TO DIMINISH LATER THIS
AFTERNOON.

BEHIND THE FRONT VERY PRONOUNCED COLD AIR ADVECTION WILL OCCUR
RESULTING IN SATURDAY AND SUNDAY HIGH TEMPERATURES 15 TO 20
DEGREES BELOW NORMAL. STRONGER UPPER TROUGH AXIS WILL ALSO MOVE
ACROSS THE CWA ON SATURDAY BUT LACK OF MOISTURE PRECLUDES
SIGNIFICANT SNOW AMOUNTS EVEN OVER THE MOUNTAINS. MODELS MOVE YET
ANOTHER DEEPENING TROUGH SOUTHWARD INTO TH SOUTHERN ROCKIES MONDAY
AND TUESDAY WHICH WILL SUSTAIN INFLOW OF COLD AIR THUS KEEPING
DAYTIME TEMPERATURES WELL BELOW NORMAL MONDAY AND TUESDAY. GFS
REMAINS MORE PROGRESSIVE IN MOVING SYSTEM SOUTH OF THE CWA BY LATE
TUESDAY EVENING. IN CONTRAST ECMWF DEVELOPS DEEP CLOSED LOW OVER
ARIZONA ON TUESDAY WHICH IT SUBSEQUENTLY MOVES ACROSS NEW
MEXICO/WEST TEXAS ON WEDNESDAY. DESPITE THIS HOWEVER ECMWF
PRODUCES LITTLE PRECIP WITH THE CLOSED LOW AS MOISTURE INFLOW WILL
BE LACKING. ALL THINGS CONSIDERED WILL OUTLOOK SLIGHT CHANCES OF
SNOW LATER PERIODS. BY THURSDAY MILDER DRY AIR SHOULD FINALLY
BEGIN FLOWING BACK INTO THE CWA.

&&

.AVIATION...VALID 11/12Z-12/12Z.
A COLD FRONT WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS THIS
MORNING WHILE AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THIS
STORM SYSTEM WILL PRODUCE WINDY CONDITIONS THROUGH THE MID
AFTERNOON WITH WEST WINDS GUSTING TO AROUND 50 MPH OVER MUCH OF
THE LOWLANDS WITH GUSTS EXCEEDING 60 MPH OVER HIGHER MOUNTAINS AND
ALONG EASTERN SLOPES. THUS AREAS OF SEVERE TURBULENCE WILL OCCUR
THROUGH 21Z BELOW 6000 FEET AGL...ESPECIALLY ALONG EASTERN
MOUNTAIN SLOPES. THERE WILL ALSO BE ISOLATED AREAS OF MVFR
CEILINGS AND VISIBILITIES IN RAIN AND SNOW SHOWERS THIS MORNING...
MAINLY OVER HIGHER TERRAIN.

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS
TODAY WHILE A DEEP UPPER LEVEL TROUGH ENTERS THE SOUTHWESTERN
UNITED STATES FROM THE WEST. THIS WEATHER PATTERN WILL PRODUCE WINDY
CONDITIONS TODAY FOLLOWED BY VERY COLD WEATHER WITH BELOW NORMAL
TEMPERATURES THIS WEEKEND INTO EARLY NEXT WEEK. THERE WILL ALSO BE
A FEW RAIN AND SNOW SHOWERS THIS MORNING MAINLY OVER THE MOUNTAINS
BUT PRECIPITATION WILL BE LIGHT. WEST WINDS WILL GUST TO AROUND 50
MPH ACROSS THE LOWLANDS THROUGH EARLY THIS AFTERNOON WITH GUSTS
EXCEEDING 60 MPH OVER THE MOUNTAINS AND ALONG EASTERN SLOPES. VERY
COLD AIR WILL FLOW INTO NEW MEXICO AND WESTERN TEXAS SATURDAY
THROUGH TUESDAY WITH DAYTIME TEMPERATURES 15 TO 20 DEGREES BELOW
NORMAL AND MORNING LOWS WELL BELOW FREEZING MOST LOCATIONS. A FEW
MOUNTAIN SNOW SHOWERS MAY OCCUR NEXT WEEK BUT SNOW AMOUNTS WILL
REMAIN LIGHT WITH DRY WEATHER EXPECTED MOST OF THE FORECAST AREA.
WINDS MAY GUST TO AROUND 30 MPH SATURDAY BUT WIND SPEEDS WILL
REMAIN BELOW 20 MPH MOST AREAS SUNDAY THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 54  26  44  23  42 /  10   0   0   0   0
SIERRA BLANCA           54  26  45  17  44 /   0   0   0   0   0
LAS CRUCES              49  22  42  16  38 /  10   0   0   0   0
ALAMOGORDO              51  18  42  15  39 /  10   0   0   0   0
CLOUDCROFT              31  10  25   4  26 /  20   0   0   0   0
TRUTH OR CONSEQUENCES   45  18  38  15  38 /  10   0  10   0   0
SILVER CITY             38  18  35  14  34 /  30   0  10   0   0
DEMING                  49  15  41  13  39 /  10   0  10   0   0
LORDSBURG               46  17  43  14  41 /  20   0  10   0   0
WEST EL PASO METRO      55  26  44  21  41 /  10   0   0   0   0
DELL CITY               56  24  47  13  41 /   0   0   0   0   0
FORT HANCOCK            58  25  48  20  44 /   0   0   0   0   0
LOMA LINDA              49  21  39  16  35 /   0   0   0   0   0
FABENS                  55  26  46  18  43 /  10   0   0   0   0
SANTA TERESA            53  22  43  15  39 /  10   0   0   0   0
WHITE SANDS HQ          50  21  41  18  38 /  10   0   0   0   0
JORNADA RANGE           50  12  40   6  38 /  10   0   0   0   0
HATCH                   46  17  39  13  37 /  10   0   0   0   0
COLUMBUS                51  21  43  14  38 /  10   0   0   0   0
OROGRANDE               51  21  42  16  39 /  10   0   0   0   0
MAYHILL                 39  15  32   6  31 /  20   0   0   0   0
MESCALERO               40  12  34   8  30 /  20   0   0   0   0
TIMBERON                37  13  35   7  31 /  20   0   0   0   0
WINSTON                 40  14  35  12  32 /  10   0  10   0   0
HILLSBORO               40  16  35  14  35 /  20   0  10   0   0
SPACEPORT               46  19  39  12  38 /  10   0   0   0   0
LAKE ROBERTS            32  11  34   6  33 /  30   0  10   0   0
HURLEY                  39  16  37  11  35 /  30   0  10   0   0
CLIFF                   38  16  39  13  41 /  30   0  10   0  10
MULE CREEK              33   6  35   5  36 /  30  10  10   0  10
FAYWOOD                 36  14  37  12  35 /  30   0  10   0   0
ANIMAS                  47  18  42  14  41 /  20   0  10   0   0
HACHITA                 48  17  41  13  39 /  20   0  10   0   0
ANTELOPE WELLS          44  19  44  14  41 /  10   0   0   0   0
CLOVERDALE              39  17  39  15  38 /  20   0  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 6 AM THIS MORNING TO 3 PM MST THIS AFTERNOON
     FOR NMZ407-411-413-417.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR NMZ415-416.

TX...WIND ADVISORY FROM 6 AM THIS MORNING TO 3 PM MST THIS AFTERNOON
     FOR TXZ418>421.

&&

05 ROGASH
Hazardous weather outlook, Jan 10, 6:17 AM MST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
617 AM MST THU JAN 10 2013

NMZ401>417-TXZ418>424-111245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
617 AM MST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER THROUGH THIS EVENING. A FEW RAIN AND SNOW
SHOWERS WILL OCCUR AFTER MIDNIGHT WEST OF THE RIO
GRANDE...ESPECIALLY OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DEEP UPPER LEVEL TROUGH WITH A COLD FRONT WILL MOVE INTO THE
SOUTHWESTERN UNITED STATES ON FRIDAY. THIS WEATHER PATTERN WILL
BRING WINDY CONDITIONS TO THE REGION TOMORROW WITH WESTERLY WINDS
HAVING SUSTAINED SPEEDS AROUND 30 MPH ACROSS MUCH OF THE LOWLANDS
AND NEAR 40 MPH OVER THE HIGHER MOUNTAINS. WIND GUSTS WILL ALSO
EXCEED 60 MPH OVER A FEW LOCATIONS ON FRIDAY..ESPECIALLY ALONG
EASTERN MOUNTAIN SLOPES. THE WINDS WILL CAUSE BLOWING DUST WITH
REDUCED VISIBILITIES LESS THAN A MILE OVER A FEW AREAS INCLUDING
PORTIONS ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO
AROUND DEMING AND LORDSBURG. A FEW RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS ARE EXPECTED BUT PRECIPITATION SHOULD BE GENERALLY LIGHT
ALTHOUGH UP TO 2 INCHES OF SNOW MAY FALL OVER ISOLATED MOUNTAIN
AREAS ABOVE 7000 FEET.

COLDER MOSTLY DRY WEATHER RETURNS SATURDAY AND SUNDAY WITH DAYTIME
HIGH TEMPERATURES AROUND 15 DEGREES BELOW NORMAL AND MORNING LOWS
WELL BELOW FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT NEEDED.

ROGASH

Nearby

Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.